Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 173, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 27, 2008, 8:39 PM EDT for Daviess County, Knox County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 8:39 PM EDT (00:39 UTC)
- Expired
- Jun 27, 2008, 9:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Daviess County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:10 PM EDT | TSTM WND GST 58 | 3 Se Odon, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 280039
SVRIND
INC027-083-280130-
/O.NEW.KIND.SV.W.0173.080628T0039Z-080628T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIESS COUNTY IN SOUTHWEST INDIANA...
EASTERN KNOX COUNTY IN SOUTHWEST INDIANA...
* UNTIL 930 PM EDT
* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLAINVILLE...OR 21 MILES NORTHEAST OF VINCENNES...AND MOVING EAST
AT 27 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELNORA BY 850 PM EDT...
CANNELBURG BY 855 PM EDT...
ODON BY 900 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3850 8708 3853 8711 3852 8716 3855 8720
3854 8725 3852 8729 3852 8733 3854 8737
3852 8738 3852 8740 3853 8740 3853 8751
3890 8737 3890 8692 3850 8694
TIME...MOT...LOC 0039Z 262DEG 23KT 3880 8715
$$
NIELD3 follow-up statements
000
WWUS53 KIND 280105
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT FRI JUN 27 2008
INC083-280115-
/O.CAN.KIND.SV.W.0173.000000T0000Z-080628T0130Z/
KNOX-
905 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX COUNTY IS
CANCELLED...
LAT...LON 3850 8707 3853 8711 3852 8716 3855 8720
3854 8725 3860 8726 3865 8725 3867 8728
3868 8728 3885 8716 3886 8714 3889 8713
3890 8692 3850 8694
TIME...MOT...LOC 0105Z 262DEG 23KT 3882 8694
$$
INC027-280130-
/O.CON.KIND.SV.W.0173.000000T0000Z-080628T0130Z/
DAVIESS-
905 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR DAVIESS COUNTY...
AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ODON...OR 26 MILES WEST OF BEDFORD...MOVING EAST AT 26
MPH.
LAT...LON 3850 8707 3853 8711 3852 8716 3855 8720
3854 8725 3860 8726 3865 8725 3867 8728
3868 8728 3885 8716 3886 8714 3889 8713
3890 8692 3850 8694
TIME...MOT...LOC 0105Z 262DEG 23KT 3882 8694
$$
NIELD000
WWUS53 KIND 280120
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 PM EDT FRI JUN 27 2008
INC027-280130-
/O.CON.KIND.SV.W.0173.000000T0000Z-080628T0130Z/
DAVIESS-
920 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EASTERN DAVIESS COUNTY...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES EAST OF ODON...OR 19 MILES WEST OF BEDFORD...MOVING
EAST AT 26 MPH.
LAT...LON 3851 8701 3850 8707 3853 8711 3852 8716
3854 8714 3889 8710 3890 8692 3881 8692
3881 8693 3850 8694 3850 8699
TIME...MOT...LOC 0120Z 262DEG 23KT 3883 8682
$$
NIELD000
WWUS53 KIND 280124
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EDT FRI JUN 27 2008
INC027-280134-
/O.EXP.KIND.SV.W.0173.000000T0000Z-080628T0130Z/
DAVIESS-
924 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIESS COUNTY WILL
EXPIRE AT 930 PM EDT...
LAT...LON 3851 8701 3850 8707 3853 8711 3852 8716
3854 8714 3889 8710 3890 8692 3881 8692
3881 8693 3850 8694 3850 8699
TIME...MOT...LOC 0124Z 262DEG 23KT 3883 8679
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:55 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 6:55 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT FRI JUN 27 2008 .AVIATION...DISCUSSION FOR THE 00Z TAF ISSUANCE. AWIPS DISTANCE SPEED TOOL BRINGS THE LINE OF TRWS ACRS WCNTRL IN TO HUF AT ISSUANCE TIME AND LAF AT 00Z AND TO IND AND BMG AFTER 01Z. SO...WL HAVE TWO HOUR TEMPO TRWS FOLLOWED BY JUST VCTS. MVFR CIGS IN TRWS AND OVERNGT AS MODEL TIME SECS BRING INCRSG LOW LVL MOISTURE IN. THINK WINDS WL STAY UP ENOUGH OVERNGT TO KEEP FOG OUT. THEN...AS CD FNT MOVES ACRS TOMORROW AFTERNOON...WINDS WL SHIFT FM THE SW TO THE W AND INCRS TO AROUND 15 MPH WITH GUSTS TO 25 MPH. CU DEVELOPMENT PROGS FAVOR SCT DIURNAL CU WITH HIGHER AC DECK HINTED AT BY THE TIME SECS. STORMS SHOULD BE DONE AFTER FROPA...BUT CVRG NOT EXPECTED TO BE MUCH DURING THE MRNG...SO LEFT ANY SUGGESTION OF TRWS OUT. INITIAL AREA OF LIFT CURRENTLY MOVG THRU THE LOCAL AREA WITH SCT SHWRS/TSTMS ASSOCIATED WITH IT. OVERALL DIMINISHING TRENDS IN INTENSITY/COVERAGE NOTED. INSTABILITY AXIS LOCATED E OF THE TERMINALS...SO ALTHOUGH THERE IS SOME CONVECTIVE THREAT THIS AFT...NOT TOTALLY CONVINCED ANY CONVECTION WL BE DIRECTLY IMPACTING THE TERMINALS FM THIS SYS. && .DISCUSSION...LOW PRES WAS FOUND ACRS THE UPPER MIDWEST EARLY THIS AFTERNOON ALONG WITH A FRONTAL BOUNDARY STRETCHING SW ACRS THE CENTRAL PLAINS STS. AN MCV WAS OVR NRN MO AND PUSHING EAST...AHEAD OF THE FRONT. THIS FEATURE WAS AIDING THE DEVELOPMENT OF TSRA OVR MO. SW SFC FLOW WAS IN PLACE ACRS INDIANA AND LWR LVLS WERE QUITE MOIST AS DEW POINTS WERE IN THE UPPER 60S. RADAR MOSAICS SHOW SCT TSRA DEVELOPING...BUT CI BLOW OFF FROM EARLIER CONVECTION ACRS IL WAS DAMPENING DAYTIME HEATING EFFECTS SOMEWHAT. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN A PRETTY GOOD AGREEMENT AND WL USE A BLEND. BOTH MODELS SUGGEST THE DISTURBANCE OVR MO WL PUSH EAST ACRS INDIANA TONIGHT. Q VECTORS SHOW GOOD LOWER LVL CONVERGENCE AND AT APPEAR A MODERATE LLJ NEAR 40 KNTS WL ALSO BE IN PLACE OVER THE HOOSIER STATE. FORECAST SOUNDINGS ALSO SHOW GOOD CAPE AVAILABLE TONIGHT. LI/S ARE ALSO FAVORABLE. WITH CONVECTIVE TEMPS IN THE LOWER 80S FEEL THAT ANY DISSIPATION OF THE CI SHIELD SHOULD RESULT IN THE ONSET OF MORE ORGANIZED TSRA. FURTHERMORE...VIS PIX SHOW EXCELLENT HEATING AVAILABLE ACRS SRN IL. HENCE WL RAISE POPS TONIGHT. TWO ROUNDS OF PCPN WL POSSIBLE....FIRST FROM THIS AFTERNOON FROM DIURNAL EFFECTS...AND SECOND LATER THIS EVENING FROM THE PREVIOUSLY DESCRIBED DYNAMICS. GIVEN THE EXPECTED RAINFALL...WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR LOWS. CD FRONT WL PUSH ACRS THE STATE ON SAT AND GOOD LOWER LVL MOISTURE WL BE AVAILABLE. FORECAST SOUNDINGS CONTINUE TO SHOW GOOD LOWER LVL MOISTURE...BUT AS EXPECTED INSTABILITY IS NOT AS FAVORABLE. STILL WITH STRONGER UPPER SUPPORT AVAILABLE PCPN CANNOT BE RULED OUT. WL STICK CLOSE TO MAVMOS POPS. GIVEN THE EXPECTED CLOUDS AND PCPN...WL LEAN TO THE COOLER SIDE OF THE MAVMOS ON HIGHS. BROAD CYCLONIC FLOW CONTINUES ALOFT ON SUNDAY AS UPPER TROUGH PIVOTS ACRS INDIANA. ONCE AGAIN WL BE UNABLE TO RULE OUT PCPN GIVEN THE DYNAMICS COOLER AIR MOVING IN ALOFT. H8 TEMPS WL FALL TO NEARLY 10C. LOW CHC POPS SHOULD WORK BEST HERE WITH PCPN MOST LIKELY ACRS THE NE PART OF THE FA GIVEN THE BETTER DYNAMICS ARE LOCATED THERE. WITH MOISTURE NO MORE LIMITED PCPN AMOUNTS SHUD BE RATHER LIGHT. A BLEND OF MAVMOS AND METMOS TEMPS FOR HIGHS APPEAR TO BE ON THE MARK. UPPER TROF EXITS ON SUNDAY NIGHT AND DRIER AIR WORKS IN. THE MAVMOS APPEARS TO HAVE A PRETTY GOOD HANDLE ON LOWS GIVEN THE EXPECTED H8 TEMPS. AS FOR THE EXTENDED...DRY AND COOLER WX EXPECTED ON MONDAY THROUGH WEDNESDAY AS DRY NW FLOW WL CONTINUE AS A WEAK UPPER RIDGE BUILDS ACRS THE AREA. BY THURSDAY AND FRIDAY...SFC HIGH MOVES TO THE EAST AND THE HEAT AND HUMIDITY SHUD RETURN ALONG WITH AT LEAST SOME CHCS FOR DIURNAL TSRA. FURTHERMORE GFS AND ECMWF SUGGEST SOME WEAK SFC TROFS ACRS INDIANA ON THURSDAY AND FRI...FURTHER ADDING TO THE CHCS. HENCE WL KEEP PCPN IN THE FORECAST AT THAT TIME FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA AVIATION...MK
Hazardous weather outlook, Jun 27, 2:37 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 PM EDT FRI JUN 27 2008 INZ021-028>031-035>049-051>057-060>065-067>072-281845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 237 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND ARE EXPECTED TONIGHT. A FEW STORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE. THE CHANCE OF SEVERE STORMS WILL BECOME CONSIDERABLY HIGHER AFTER 8 PM EDT AS UPPER DISTURBANCE APPROACHES INDIANA. THE GREATEST SEVERE WEATHER THREAT TONIGHT WILL BE DAMAGING WIND. HOWEVER...TORNADOES CAN NOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER IS POSSIBLE SATURDAY. IF IT OCCURS...IT WILL PROBABLY END BEFORE DARK. THE MAIN THREAT WILL BE FROM DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT INTO SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY...BUT IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Jun 27, 7:40 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 740 PM EDT FRI JUN 27 2008 INZ021-028>031-035>039-043>047-051>055-060>063-067>071-280100- BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-FOUNTAIN-GREENE-HAMILTON- HENDRICKS-HOWARD-JACKSON-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-SULLIVAN-TIPPECANOE-TIPTON- VERMILLION-VIGO-WARREN- 740 PM EDT FRI JUN 27 2008 ...VERY STRONG THUNDERSTORMS MOVING THROUGH CENTRAL INDIANA... A LINE OF STRONG THUNDERSTORMS STRETCHED FROM LAFAYETTE TO GREENCASTLE AND VINCENNES AT 735 PM EDT. THESE STORMS WILL CONTINUE TO MOVE TO THE EAST AT 35 MPH. STORMS WILL ENTER THE FRANKFORT... DANVILLE AND SPENCER AREAS BY 800 PM EDT...AND WILL ENTER THE TIPTON...INDIANAPOLIS AND BEDFORD AREAS BY 830 PM EDT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA THROUGH 1100 PM EDT. NIELD
Local storm report, Jun 27, 7:54 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 7 S LAFAYETTE 40.31N 86.87W
06/27/2008 E60 MPH TIPPECANOE IN LAW ENFORCEMENT
&&
HEROLDLocal storm report, Jun 27, 8:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
813 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 3 N ATTICA 40.33N 87.25W
06/27/2008 WARREN IN LAW ENFORCEMENT
RELAYED 3 REPORTS FROM PUBLIC OF TORANDO. TREES DOWN
ACROSS THE AREA. DEBRIS IN AIR.
&&
HEROLDLocal storm report, Jun 27, 8:14 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 3 N WILLIAMSPORT 40.33N 87.29W
06/27/2008 WARREN IN LAW ENFORCEMENT
VISUAL ON TONADO ON GROUND. DEBRIS IN AIR.
&&
HEROLDLocal storm report, Jun 27, 8:17 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 10 W SPENCER 39.29N 86.96W
06/27/2008 E58 MPH OWEN IN AMATEUR RADIO
&&
HEROLDLocal storm report, Jun 27, 8:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG GOSPORT 39.35N 86.67W
06/27/2008 OWEN IN BROADCAST MEDIA
TREES AND TREE LIMBS DOWN
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:14 PM EDT | Severe Thunderstorm Warning | IND | Brown, Lawrence, Monroe, Morgan | 46 min |
| Jun 27, 8:23 PM EDT | Tornado Warning | IND | Morgan | 22 min |
| Jun 27, 8:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 47 min |
| Jun 27, 8:57 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 63 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.